medicine night sweat at wicked sheets

Common Medicines that Elicit Night Sweats

Could medicines be causing my night sweats?

Night sweats are often caused by medicines. Several times a year, we cover common medicines that often elicit night sweats. That list grows almost daily. Our team of experts is constantly doing research on the most recent medicines and their list of side effects; many of which include night sweats, vomiting, diarrhea, headaches and nausea. Make sure to check into the Resources and Sleep Tips page regularly for updates.

Across the world, more than 120 million people suffer from night sweats and hot flashes. This means 2% of the globe may wake to greasy bed head. To wet bedding. To grogginess from disrupted sleep. The negatives are endless.

Read below to see if your medicines might be making you sweat.

Injectafer – Victoza – Trintellix – Stelara – Keytruda – Pristiq – Farxiga  Latuda – iBrance – Cosentyx

Night sweats are a side effect of many medications, from those used to treat plaque psoriasis and lung cancer, to medications used to manage hypothyroidism and the treatment of breast cancer, as well as iron deficiency and insulin issues.

Which medicine are you taking?

Injectafer provides iron intravenously to those who are unable to take the medicine orally or do not respond well to iron pills. A percentage of those taking Injectafer reported hot flashes and sweating. Medicines used in the treatments of melanoma, breast and lung cancer, and diabetes, have also reported similar side effects.

Victoza is an injectable medicine for adults living with type 2 diabetes. This medicine aims to reduce the risk of cardiovascular events like heart attacks and stroke while lowering blood sugar and reducing A1c levels. This injectable, along with symptoms of low blood sugar, can include sweating, hot flashes, flushing, and night sweats.

Nearly all antidepressants, hormone regulators, and blood sugar stabilizers have night sweats and hot flashes as a side effect. These include tricyclic antidepressants, as well as selective serotonin reuptake inhibitors (SSRIs). Pristiq, also known as desvenlafaxine, can induce night sweats, too.

Data from the National Center for Health Statistics shows that an excess of 1 in 10 adults in the U.S. are taking some form of antidepressant. Of those adults, twenty-two percent of them have reported sweating as a side effect. It is not a symptom that the medication is not working; on the contrary, however.

Antidepressants directly affect your serotonin receptors, and those are found in your brain’s hormone regulation center, called the hypothalamus. This region controls digestion, temperature regulation, and sweat output, just to name a few. So it is very common for people taking antidepressants to have increased sweat production or increases/decreases in hunger and satiety.

Typical antihistamine ingredients like cortisone, prednisone, and prednisolone can be the cause of night sweats, as well as aspirin and other pain medications. Antihistamines may elevate your blood pressure or increase your heart rate for a short period after consumption; this is a very common side effect, but it can be the culprit of your increased sweat production.

If you or someone you know has been suffering the discomforts of night sweats, share this information with them and see if medication could be to blame. Be sure to ask your physician (or a medical professional) if you are concerned that the dosage or side effects of the medicine(s) that you are taking are contributing to your night sweats.

0 replies

Leave a Reply

Want to join the discussion?
Feel free to contribute!

Leave a Reply

Your email address will not be published.